Started Gleevec and Allopurinol on the 26th of May. Ninth day into the treatment with minor side effects - common ones like Nauseas and leg cramp. But today I am having leg muscle ache all day long around my knees and thigh - not cramping but acheness. Also having a low grade fever (around 100). Anybody has similar issues before? Should I be worried?
Body Ache and Low Grade Fever
Posted 03 June 2012 - 07:47 PM
Aches and pains, yes. Mine was pretty bad, needed Vicodin and prednisone for relief. I don't think I had a fever. Did they tell you to call if you had a temp? My discharge sheet had that, can't remember if there was a certain threshold.
Posted 03 June 2012 - 08:34 PM
I was told 100.5. Why that and not 100 or 101 is beyond me!
"You can't change the direction of the wind but you can adjust your sails."
DX 12/08; Gleevec 400mg; liver toxicity; Sprycel 100mg.; CCyR 4/10; MMR 8/10; Pleural Effusion 2/12; Sprycel 50mg. Maintaining MMR; 2/15 PCRU; 8/16 drifting in and out of undetected like a wave meeting the shore. Retired 12/23/2016! 18 months of PCRU, most recent at Mayo on 7/25/17 was negative at their new sensitivity reporting of 0.003.<p>
Posted 06 June 2012 - 10:39 PM
Thanks for the reply, Traci and Pat! They didn't mention fever and my onc's CML nurse has been checking in with me every couple of days. Achieness is still there but I can manage day to day work and life for the most part without it getting in the way. Now the real PITA has started - it's the rash and water retention. I can see signs of droopiness below my eyes getting worse and the rash is breaking out the entire body, even on my forehead and neck (which I can't hide). I guess this is the new normal.
Posted 06 June 2012 - 11:53 PM
Talk to your doctor about an antihistamine for the rash. For fluid retention try to reduce your salt intake, make sure you drink enough water/fluids and if it still an issue ask your doc about fluid tablets - try to get one that doens't take too much potassium out of the body as the Gleevec can do that all on its own.
Posted 07 June 2012 - 11:05 AM
In the beginning the side effects can be a little alarming, but hang in there, hopefully it will get better for you soon. For me the side effects started to ease up after 3 months. I occasionally get the droopy eyes, but I have hand and foot cramps often.
Posted 07 June 2012 - 01:29 PM
Thank you, Gerry and Rissa. I'll call up the onc today after these options. Feeling sick as a dog today. Means a lot to know that people in this community going through the same challenges and care about each other.
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users